Page 1 of 5 12345 LastLast
Results 1 to 10 of 45

Thread: OTC Sleeping Pills ok?

  1. #1

    OTC Sleeping Pills ok?

    So if you have followed my "i messed up" thread. I believe i have detoxed myself off ALL meds. Except valium, which i think is a need for my spasisity. I have cut that down to 1/3 the prescribed amount. I think i am just dealing with the mental shit and PAIN.
    Gonna deal with the pain to see if it subsides at all.
    I havnt slept well in many days, just pass out from exhaustion and pain.
    I know that you can become dependent on them. I DON"T intend to.
    I do feel i need to have a somewhat normal sleep cycle though. I NEED to function. Need to be awake during the day and not the night....
    Has anyone used otc sleeping pills to get sleep?
    Did it work
    Preferred brands?

    Also a multivitamin perhaps?

    other recomendations??
    Has it been five years yet? ..........

  2. #2
    There's always 'sleep-eze' and 'Sominex' (SP?) If you tolerate warm milk, it might be worth a try? Good luck

  3. #3
    Senior Member Tarkus's Avatar
    Join Date
    Jun 2006
    Location
    Ponte Vedra Beach, Florida/Mantoloking NJ
    Posts
    294
    Most PM type OTC will work for some but be careful and read the label .
    Many are full of acitaminicin (sp) and other buffers you want to avoid.

    Be Big,
    AMAC
    L4/L5 CES

    www.DRAFT.cc
    http://www.facebook.com/profile.php?id=1024602574

    Messages from Alan Maccini and are produced utilizing voice recognition software. As a result of this on occasion a misrecognition of a word will occur and while spelled correctly will result in an unintended word appearing. We apologize for any errors.

  4. #4
    Senior Member rdf's Avatar
    Join Date
    Jul 2001
    Location
    Someplace between Nowhere and Goodbye
    Posts
    12,961
    Many might wire you up instead of making you sleepy. That's been my experience. You might try Melatonin, many people seem to have luck with that.

    Keep up the good fight, you'll really like being off the meds - your mind will clear and your self confidence will increase. The pain, well, that's rough. But I just use Alleve these days and go with it - it seems to work pretty well if I take two.
    Please donate a dollar a day at http://justadollarplease.org.
    Copy and paste this message to the bottom of your signature.

    Thanks!

  5. #5
    thanks people.
    Yea my sleep cycle is completely reversed. Need to get it back on track.
    Far as the meds. we shall see. Think i may try the melatonin.
    peace
    B
    Has it been five years yet? ..........

  6. #6
    I am not sure something like execdrin pm will do anything for you. If you do try it, don't take too much (take two at most) or you will get hyper. Also you can't take them two nights in a row, they won't work.

  7. #7
    My sister swears taking Benydrl (sp) helps her sleep.

  8. #8
    Quote Originally Posted by LindaT View Post
    My sister swears taking Benydrl (sp) helps her sleep.
    Of course, it does. Benadryl is an antihistamine. Histamine is a neurotransmitter responsible for wakefulness, among other things like allergic response, so when you take medications like that, you get drowsy for an expected reason. My experience with Benadryl is not to overdo it because even upon waking, you will still feel drowsy. It may have a lingering half-life effect.


  9. #9
    Quote Originally Posted by t8burst View Post
    I am not sure something like execdrin pm will do anything for you. If you do try it, don't take too much (take two at most) or you will get hyper. Also you can't take them two nights in a row, they won't work.
    Why would a sleeping pill make you hyper? I don't think the PM version has caffeine in it.


  10. #10
    Quote Originally Posted by Le Type Fran├žais View Post
    Of course, it does. Benadryl is an antihistamine. Histamine is a neurotransmitter responsible for wakefulness, among other things like allergic response, so when you take medications like that, you get drowsy for an expected reason. My experience with Benadryl is not to overdo it because even upon waking, you will still feel drowsy. It may have a lingering half-life effect.
    For some reason the Benadryl makes my scalp tingle and thoughts race.
    Even Ambien barely helps.
    Years ago I tried Trazadone to sleep and felt stoned half of the next day. Funny how things affect us different.

Similar Threads

  1. sleeping pills?
    By starlightangel in forum Care
    Replies: 8
    Last Post: 10-10-2005, 10:27 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •